Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 47, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 8, 2009, 4:55 AM EDT. It took effect at May 8, 2009, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 4:55 AM EDT (08:55 UTC)
- In effect from
- May 8, 2009, 12:00 PM EDT
- Expired
- May 8, 2009, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 080855 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT FRI MAY 8 2009 ...RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES AND INTERIOR SECTIONS OF COLLIER COUNTY FROM NOON THROUGH 8 PM TODAY FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH FOR GLADES AND HENDRY COUNTIES AND INTERIOR SECTIONS OF COLLIER COUNTY FROM 1 PM THROUGH 7 PM SATURDAY FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-070-090100- /O.UPG.KMFL.FW.A.0036.090508T1600Z-090509T0000Z/ /O.NEW.KMFL.FW.W.0047.090508T1600Z-090509T0000Z/ /O.NEW.KMFL.FW.A.0037.090509T1700Z-090509T2300Z/ GLADES-HENDRY-INLAND COLLIER- 455 AM EDT FRI MAY 8 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... AIR TEMPERATURES CONTINUE TO WARM INTO THE LOWER TO MID 90S ACROSS THE WARNING AREA THIS AFTERNOON...WHICH HAS RESULTED IN DEEP MIXING AND THE TRANSPORT OF A DRIER AIRMASS TO THE SURFACE. THESE CONDITIONS WILL RESULT IN 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT TODAY... AND WILL COMBINE WITH VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS EARLY THIS EVENING. SIMILAR CONDITIONS ARE ANTICIPATED ON SATURDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SAME AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 8, 4:08 AM EDT, 47 minutes earlier.
Area forecast discussion, May 8, 4:08 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
408 AM EDT FRI MAY 8 2009
.DISCUSSION...HIGH PRESSURE FROM 29N TO CENTRAL FLORIDA WILL SLIDE
SOUTH TO 28N TO SOUTH FLORIDA. ANYWAY, THE RIDGE IS FAIRLY WEAK
OVER FLORIDA WHICH MEANS THE SEABREEZES WILL BE ACTIVE TO PRODUCE
A SLIGHT CHANCE OF SHOWERS TODAY OVER THE NORTHWEST INTERIOR WHERE
THE SEABREEZES MEET. THE SAME SCENARIO WILL CONTINUE THROUGH EARLY
NEXT WEEK, EXCEPT A SLIGHT CHANCE FOR THUNDER STARTING SATURDAY
WITH MORE INSTABILITY AND HIGHER MEAN LAYER MOISTURE.
A COLD FRONT WILL COME OFF THE CAROLINA COAST MIDDAY MONDAY AND
ENTER NORTH FLORIDA LATER MONDAY. MID LEVEL HEIGHTS LOWER ENOUGH
THAT THIS FRONT WILL SLOWLY MOVE INTO SOUTH FLORIDA BY WEDNESDAY
AND STALL THURSDAY. PREVIOUS MODEL RUNS HAVE SHOWN THIS AND THERE
MAY BE THUNDER POSSIBLE IN SOME AREAS. THE HIGHEST POPS WILL ONLY
BE 30 PERCENT OVER THE INTERIOR BUT THAT DOESNT RULE OUT A SLIGHT
CHANCE OVER THE COASTAL SECTIONS. WITH THE FRONT IN THE AREA, SOME
CLOUDS AND RAINFALL WILL KEEP THE HIGH TEMPERATURES ONLY IN THE
MID TO UPPER 80S AND THE LOWS IN THE 60S INTERIOR AND WEST AND
NEAR 70 TO THE LOWER 70S EAST COAST MID TO LATE WEEK.
&&
.MARINE...MAINLY EAST TO SOUTHEAST WINDS OF LESS THAN 15 KT WILL
RESULT IN SEAS OF LESS THAN 4 FEET THROUGH THE PERIOD.
&&
.FIRE WEATHER...UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR GLADES, HENDRY AND EASTERN COLLIER COUNTIES TODAY FOR MIN RHS
BELOW 35 PERCENT FOR 4 HRS OR MORE. EVEN WITH THE POSSIBILITY OF
DEW POINT RISING A BIT, THE AFTN MIN RHS HAVE NOT SHOWN MUCH OF AN
INCREASE LAST FEW DAYS AND NAM12 AND LOCAL WRF STILL SHOW MIN
RHS BELOW 35 PERCENT FOR 4 HRS OR MORE. THINK THE DEW POINTS MAY
INCREASE A BIT AND THE MIN RHS WILL BE BETWEEN 37 AND 40 PERCENT
FOR SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 75 86 75 / - - - 10
FORT LAUDERDALE 87 77 87 76 / - - - 10
MIAMI 88 76 88 75 / - - - 10
NAPLES 85 70 86 71 / - - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
FLZ063-FLZ066-FLZ070.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...NONE.
GM...NONE.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...04/ATHazardous weather outlook, May 7, 5:25 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 525 PM EDT THU MAY 7 2009 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 525 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST SOUTHEAST WINDS OF 10 MPH OR LESS ACROSS THE ATLANTIC WATERS WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONSHORE FLOW ALONG THE ATLANTIC COAST WILL CONTINUE SOME RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH LATER THIS WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND ACROSS THE LAKE OKEECHOBEE REGION. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:55 AM EDT | Fire Weather Watch | MFL | 23 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.